Nebraska, 2006

Hail in Nebraska, June 21, 2006

June 21, 2006 · NWS OAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 21, 1:45 PM CST, 5 hours 17 minutes earlier.

Area forecast discussion, Jun 21, 1:45 PM CST, 5 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
245 PM CDT WED JUN 21 2006

.DISCUSSION...

EXTENT OF PRECIP PRIMARY FORECAST CONCERN TONIGHT INTO THURSDAY.

OUTFLOW FROM MORNING CONVECTION ACROSS NORTHERN HALF OF THE CWA HAS
HELPED PUSH SURFACE BOUNDRY TO NEAR THE KANSAS BORDER AT 19Z. MODELS
STALL OUT THE BOUNDRY TONIGHT IN THIS SAME GENERAL AREA AND ACTS AS
FOCUS FOR NEXT ROUND OF CONVECTION TONIGHT INTO THURSDAY MORNING.
WENT WITH DRY FORECAST FOR NORTH HALF OF THE AREA TONIGHT WITH BEST
POPS ALONG THE SERN BORDER. UPPER PATTERN BEGINS TO AMPLIFY BY THE
WEEKEND AS HIGH BUILDS OVER THE SOUTHWEST. TIMING AND STRENGTH OF
SHORT WAVES UNCERTAIN HOWEVER SO TRIED TO LIMIT CONVECTION TO MAINLY
LATE NIGHT AND EARLY MORNING PERIODS WITH LOW POPS FRIDAY NIGHT INTO
SATURDAY NIGHT. LITTLE CHANGE TO TEMPERATURES IN THE SHORT TERM WITH
LATEST GUIDANCE TRENDING TOWARD CURRENT FORECAST.

IN THE EXTENDED PERIOD ANOTHER STRONG WAVE INDICATED FOR FIRST PART
OF NEXT WEEK COMING INTO WESTERN CANADA...ALTHOUGH 12Z RUN OF THE
GFS AND ECMWF SHOWING SOME DIFFERENCES IN TIMING AND STRENGTH WITH
GFS MORE PROGRESSIVE. OVERALL ONLY MINOR CHANGES TO THE EXTENDED
FORECAST WITH TREND TOWARD WARMER TEMPERATURES BY DAY 7.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.

&&

FOBERT
Hazardous weather outlook, Jun 21, 3:30 PM CST, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
430 PM CDT WED JUN 21 2006

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-221130-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
430 PM CDT WED JUN 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST
IOWA

.DAY ONE...TONIGHT AND THURSDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER SOUTHEAST
NEBRASKA AND SOUTHWEST IOWA THIS EVENING...GENERALLY SOUTH OF A RED
OAX TO LINCOLN NEBRASKA LINE. THE THREAT OF SEVERE WEATHER WILL
GENERALLY END BY LATE EVENING. THE MAIN THREAT FROM THESE
THUNDERSTORMS WILL BE LARGE HAIL TO THE SIZE OF QUARTERS...AND
DAMAGING THUNDERSTORM WINDS.

A VERY SLOW MOVING COLD FRONT WILL MOVE THROUGH SOUTHEAST NEBRASKA
AND SOUTHWEST IOWA THIS EVENING. THE ATMOSPHERE ALONG THE COLD FRONT
IS MODERATELY UNSTABLE. SHEAR PROFILES ALONG THE COLD FRONT SUPPORT
SOME THUNDERSTORM ORGANIZATION AND ISOLATED SEVERE WEATHER. AS THE
COLD FRONT MOVES SOUTH OF THE REGION LATER THIS EVENING...THE THREAT
OF SEVERE WEATHER WILL END.

THE THREAT OF SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THURSDAY
ACROSS SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. SEVERE WEATHER IS NOT
EXPECTED FROM THIS ACTIVITY.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS ON FRIDAY NIGHT AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...BUT WILL
NOT BE NEEDED OVERNIGHT OR ON THURSDAY.

BOUSTEAD

The radar

The Grand Island radar (KUEX), 94 km away, was scanning. The volume nearest the first event began at 01:01 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Jefferson

When
June 21, 7:02 PM CST
Where
Jefferson County, 3 mi W of Daykin
Measured
0.75 in hail
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
40.317, -97.333

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515368.